Alert archive / Minnesota / Special Weather Statements in 2025
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Aug 9, 2025, 4:45 AM CDT for Hennepin County, Ramsey County, Minnesota. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2025, 4:45 AM CDT (09:45 UTC)
- Expired
- Aug 9, 2025, 6:15 AM CDT
- In force
- 90 min
- Issued by
- NWS Twin Cities, MN
Counties Hennepin County, MN, Ramsey County, MN
The radar
The Minneapolis radar (KMPX), 29 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.8 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4021 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
167
WWUS83 KMPX 090945
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
445 AM CDT Sat Aug 9 2025
MNC003-053-123-091115-
Hennepin-Anoka-Ramsey-
445 AM CDT Sat Aug 9 2025
...URBAN AND SMALL STREAM FLOODING EXPECTED...
Thunderstorms with heavy rain will cause minor flooding in the
following counties...
Hennepin...Anoka...Ramsey...
* Until 615 AM CDT.
* At 444 AM CDT, Doppler radar indicated heavy rain due to
thunderstorms. This will cause urban and small stream flooding in
the area. 1 to 2 inches of rain have fallen.
* Some locations that will experience minor flooding include...
Minneapolis, St. Paul, Bloomington, Brooklyn Park, Plymouth, Maple
Grove, Coon Rapids, Eden Prairie, Blaine, Minnetonka, Edina, and
St. Louis Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 4519 9304 4493 9299 4491 9306 4492 9313
4490 9315 4482 9352 4493 9352 4497 9348
4499 9352 4517 9352 4522 9331
$$
BorghoffWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 9, 3:37 AM CDT, 1 hour 8 minutes earlier. Its key messages:
- Showers and thunderstorms are ongoing this morning with additional redevelopment possible for far southern Minnesota and western Wisconsin into the evening. Heavy rain is the primary hazard.
- Seasonable temperatures and drier conditions expected through much of next week.
Area forecast discussion, Aug 9, 3:37 AM CDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 337 AM CDT Sat Aug 9 2025 .KEY MESSAGES... - Showers and thunderstorms are ongoing this morning with additional redevelopment possible for far southern Minnesota and western Wisconsin into the evening. Heavy rain is the primary hazard. - Seasonable temperatures and drier conditions expected through much of next week. && .DISCUSSION... Issued at 335 AM CDT Sat Aug 9 2025 It took a while to overcome strong capping and a lack of shear across central and eastern Minnesota, but storms have slowly grown in coverage and intensity and are now situated between the Twin Cities and St. Cloud from the Minnesota/Wisconsin border back to the Minnesota River. These storms are producing gusty winds and occasional severe hail, but it appears heavy rain will end up becoming the primary threat over the next couple of hours. Some impressive rainfall rates have been observed in Wright County, with KMGG picking up over an inch of rain in the 2-3am hour. Rainfall rates of 0.5-1"/hr are expected to continue with pwats nearing 2". Tds are still in the mid 70s ahead of the surface front, which lies roughly from central Stearns County through Renville County down through the Iowa border. There is no shortage of instability now that CINH is no longer an issue, but shear has been the limiting factor for much of the early morning. The LLJ is strongest over southeastern Minnesota and western Wisconsin, so as the storms slowly continue to the ENE, they will encounter an increasingly favorable environment. Heavy rain and training thunderstorms are expected to continue into the mid morning hours for eastern Minnesota and western Wisconsin. Further south towards I-90, models are continuing to highlight the development of additional heavy rain and thunderstorms later this morning. Have increased PoPs and QPF through 18z to account for this. Further west, clouds should gradually clear by late morning with the remainder of the CWA following suit by this evening. The second half of the weekend looks drier for most, with extreme southeastern Minnesota and western Wisconsin hanging on to some precip chances as the front stalls out over eastern Iowa. Temperatures for the upcoming week look seasonable for mid August in the low to mid 80s and dew points in the 60s. There doesn't appear to be much in the way of precip until late in the week as a series of shortwaves move across the Upper Midwest. && .AVIATION /06Z TAFS THROUGH 06Z SUNDAY/... Issued at 1207 AM CDT Sat Aug 9 2025 The first 6 or so hours of the period will be dealing with ongoing TSRA across most of the sites with the exception of AXN/RWF, with storms generally arriving earlier in the west and later in the east. Brief MVFR/IFR conditions are possible as storms move through, with VFR returning quickly behind the cold front as skies clear out by the second half of the period. Winds will shift towards 240-270 and weaken below 7kts behind the front as well. We may need some short term AMDs to handle the convection as the storms move through as we have yet to see the line fully materialize along the cold front. KMSP...Compared to the 00z TAF, the main change is a slight timing difference in the TEMPO group for TSRA. We may see brief MVFR/IFR conditions from TSRA. Otherwise we improve to FEW250 by 22-23z. /OUTLOOK FOR KMSP/ SUN...VFR. Wind SW 5kts. MON...VFR. Wind W 5kts. TUE...VFR. Wind SW 5-10kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...Dye AVIATION...TDH
Hazardous weather outlook, Aug 9, 3:45 AM CDT, 1 hour before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 345 AM CDT Sat Aug 9 2025 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 100845- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 345 AM CDT Sat Aug 9 2025 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Today and Tonight. Thunderstorms with heavy rain will continue across eastern and southern Minnesota and into western Wisconsin through this morning. A few strong storms may pose a threat for gusty winds and small hail. Areas of dense fog are possible overnight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed.
In the hours before
Special weather statement, Aug 8, 11:07 PM CDT, 5 hours 38 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 1107 PM CDT Fri Aug 8 2025 MNZ049-057-058-090445- Kandiyohi MN-Meeker MN-Stearns MN- 1107 PM CDT Fri Aug 8 2025 ...A LINE OF STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN MEEKER... NORTHEASTERN KANDIYOHI AND WESTERN STEARNS COUNTIES UNTIL 1145 PM CDT... At 1107 PM CDT, Doppler radar was tracking a line of strong thunderstorms extending from 9 miles south of Melrose to near Willmar, or extending from 30 miles north of Willmar to near Willmar, moving northeast at 20 mph. HAZARD...Wind gusts up to 40 mph and penny size hail. SOURCE...Radar indicated. IMPACT...Gusty winds could knock down tree limbs and blow around unsecured objects. Minor damage to outdoor objects is possible. Locations impacted include... Willmar, Melrose, Paynesville, New London, Spicer, Freeport, Green Lake, New Munich, Greenwald, Elrosa, Meire Grove, Lake Henry, Spring Hill, Regal, Georgeville, Hawick, Paynesville Airport, Lake Koronis Regional Park, Sibley State Park and St. Rosa. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 4514 9507 4561 9494 4575 9468 4521 9469 TIME...MOT...LOC 0407Z 241DEG 18KT 4554 9485 4546 9490 4535 9496 4519 9500 MAX HAIL SIZE...0.75 IN MAX WIND GUST...40 MPH Dunleavy
Local storm report, Aug 9, 2:21 AM CDT, 2 hours 24 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
221 AM CDT Sat Aug 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 AM Hail 3 SSE Dassel 45.04N 94.29W
08/09/2025 E0.75 Inch Meeker MN Public
&&Local storm report, Aug 9, 2:22 AM CDT, 2 hours 23 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
222 AM CDT Sat Aug 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM Hail Maple Lake 45.23N 94.00W
08/09/2025 E0.75 Inch Wright MN Public
&&Local storm report, Aug 9, 2:30 AM CDT, 2 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
230 AM CDT Sat Aug 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 AM Hail 1 NW Cokato 45.08N 94.20W
08/09/2025 M1.00 Inch Wright MN Public
&&
MEDSpecial weather statement, Aug 9, 4:45 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
445 AM CDT Sat Aug 9 2025
MNC003-053-123-091115-
Hennepin-Anoka-Ramsey-
445 AM CDT Sat Aug 9 2025
...URBAN AND SMALL STREAM FLOODING EXPECTED...
Thunderstorms with heavy rain will cause minor flooding in the
following counties...
Hennepin...Anoka...Ramsey...
* Until 615 AM CDT.
* At 444 AM CDT, Doppler radar indicated heavy rain due to
thunderstorms. This will cause urban and small stream flooding in
the area. 1 to 2 inches of rain have fallen.
* Some locations that will experience minor flooding include...
Minneapolis, St. Paul, Bloomington, Brooklyn Park, Plymouth, Maple
Grove, Coon Rapids, Eden Prairie, Blaine, Minnetonka, Edina, and
St. Louis Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 4519 9304 4493 9299 4491 9306 4492 9313
4490 9315 4482 9352 4493 9352 4497 9348
4499 9352 4517 9352 4522 9331
BorghoffThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 8:16 PM CDT | Special Weather Statement | MPX | Swift | 29 min |
| Aug 8, 9:31 PM CDT | Special Weather Statement | MPX | Pope | 44 min |
| Aug 8, 10:19 PM CDT | Severe Thunderstorm Warning | MPX | Pope, Stearns, Todd | 41 min |
| Aug 8, 10:25 PM CDT | Special Weather Statement | MPX | Kandiyohi | 35 min |
| Aug 8, 10:52 PM CDT | Severe Thunderstorm Warning | MPX | Stearns, Todd | 17 min |
| Aug 8, 11:07 PM CDT | Special Weather Statement | MPX | Kandiyohi | 38 min |
| Aug 8, 11:21 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker, Stearns | 39 min |
| Aug 9, 1:39 AM CDT | Severe Thunderstorm Warning | MPX | Sherburne, Wright | 38 min |
| Aug 9, 1:46 AM CDT | Severe Thunderstorm Warning | MPX | Wright | 44 min |
| Aug 9, 2:29 AM CDT | Severe Thunderstorm Warning | MPX | Wright | 27 min |
| Aug 9, 9:27 AM CDT | Special Weather Statement | MPX | Freeborn | 33 min |
Nearby
Special Weather Statements in Minnesota, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.